Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

The cohomology rings of certain finite permutation representations
HTML articles powered by AMS MathViewer

by James V. Blowers PDF
Proc. Amer. Math. Soc. 45 (1974), 157-163 Request permission

Abstract:

In this paper the concept of join of two permutation representations is defined and the cohomology of this join is computed and shown to have trivial cup-products. This computation is then used to compute the cohomology groups of the $p$-Sylow subgroup of a symmetric group of order $n$ acting on the set of $n$ elements, and it is shown that the ring structure on these groups is not finitely generated, although it is transitive.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20J05
  • Retrieve articles in all journals with MSC: 20J05
Additional Information
  • © Copyright 1974 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 45 (1974), 157-163
  • MSC: Primary 20J05
  • DOI: https://doi.org/10.1090/S0002-9939-1974-0379690-2
  • MathSciNet review: 0379690